Attractor for a reaction-diffusion system modeling cancer network. (English) Zbl 1470.35178

Summary: A reaction-diffusion cancer network regulated by microRNA is considered in this paper. We study the asymptotic behavior of solution and show the existence of global uniformly bounded solution to the system in a bounded domain \(\Omega \subset \mathbb R^n\). Some estimates and asymptotic compactness of the solutions are proved. As a result, we establish the existence of the global attractor in \(L^2(\Omega) \times L^2(\Omega)\) and prove that the solution converges to stable steady states. These results can help to understand the dynamical character of cancer network and propose a new insight to study the mechanism of cancer. In the end, the numerical simulation shows that the analytical results agree with numerical simulation.


35K51 Initial-boundary value problems for second-order parabolic systems
35K57 Reaction-diffusion equations
35Q92 PDEs in connection with biology, chemistry and other natural sciences
92C15 Developmental biology, pattern formation
92C17 Cell movement (chemotaxis, etc.)
92D20 Protein sequences, DNA sequences
Full Text: DOI


[1] Aguda, B. D.; Kim, Y.; Piper-Hunter, M. G.; Friedman, A.; Marsh, C. B., MicroRNA regulation of a cancer network: consequences of the feedback loops involving miR-17-92, E2F, and Myc, Proceedings of the National Academy of Sciences of the United States of America, 105, 50, 19678-19683 (2008) · doi:10.1073/pnas.0811166106
[2] Shen, J.; Chen, L.; Aihara, K., Self-induced stochastic resonance in a cancer network of microRNA regulation, Lecture Notes in Operations Research, 13, 251-257 (2010)
[3] Ambros, V., The functions of animal microRNAs, Nature, 431, 7006, 350-355 (2004) · doi:10.1038/nature02871
[4] Murray, J. D., Mathematical Biology. I: An Introduction. Mathematical Biology. I: An Introduction, Interdisciplinary Applied Mathematics, 17 (2002), Springer · Zbl 1006.92001
[5] Kondo, S.; Miura, T., Reaction-diffusion model as a framework for understanding biological pattern formation, Science, 329, 5999, 1616-1620 (2010) · Zbl 1226.35077 · doi:10.1126/science.1179047
[6] Gartel, A. L.; Kandel, E. S., miRNAs: little known mediators of oncogenesis, Seminars in Cancer Biology, 18, 2, 103-110 (2008) · doi:10.1016/j.semcancer.2008.01.008
[7] Chen, X.; Liu, W., Global attractor for a density-dependent sensitivity chemotaxis model, Acta Mathematica Scientia B, 32, 4, 1365-1375 (2012) · Zbl 1274.35388 · doi:10.1016/S0252-9602(12)60105-2
[8] Temam, R., Infinite-Dimensional Dynamical Systems in Mechanics and Physics, 68 (1997), New York, NY, USA: Springer, New York, NY, USA · Zbl 0871.35001
[9] Friedman, A., Partial Differential Equations (1969), New York, NY, USA: Holt, Rinehart and Winston, New York, NY, USA · Zbl 0224.35002
[10] Pazy, A., Semigroups of Linear Operators and Applications to Partial Differential Equations, 44 (1983), New York, NY, USA: Springer, New York, NY, USA · Zbl 0516.47023 · doi:10.1007/978-1-4612-5561-1
[11] Rodriguez-Bernal, A.; Wang, B., Attractors for partly dissipative reaction diffusion systems in \(R^n\), Journal of Mathematical Analysis and Applications, 252, 2, 790-803 (2000) · Zbl 0977.35028 · doi:10.1006/jmaa.2000.7122
[12] Osaki, K.; Tsujikawa, T.; Yagi, A.; Mimura, M., Exponential attractor for a chemotaxis-growth system of equations, Nonlinear Analysis: Theory, Methods & Applications, 51, 119-144 (2002) · Zbl 1005.35023 · doi:10.1016/S0362-546X(01)00815-X
[13] Babin, A. V.; Vishik, M. I., Attractors of partial differential evolution equations in an unbounded domain, Proceedings of the Royal Society of Edinburgh A: Mathematics, 116, 3-4, 221-243 (1990) · Zbl 0721.35029 · doi:10.1017/S0308210500031498
[14] Chen, X.; Shen, J., Global attractor for a chemotaxis model with reaction term, Journal of Applied Mathematics, 2013 (2013) · Zbl 1271.92010 · doi:10.1155/2013/536381
[15] Payne, L. E.; Straughan, B., Decay for a Keller-Segel chemotaxis model, Studies in Applied Mathematics, 123, 4, 337-360 (2009) · Zbl 1180.35529 · doi:10.1111/j.1467-9590.2009.00457.x
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.